MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER
Model Number GZ-120P
Medical Device Problem Codes Erratic or Intermittent Display (1182); Protective Measures Problem (3015); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the gz transmitter experienced intermittent ecg waveforms and did not display an error message.There was no physical damage or patient involved.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: cns-6801a.Model #: pu-681ra.Serial #: (b)(6).Device manufacturer data: 17/08/2017.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that the gz transmitter experienced intermittent ecg waveforms and did not display an error message.Not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the gz transmitter experienced intermittent ecg waveforms and did not display an error message.There was no physical damage or patient involved.Investigation summary: evaluation of the returned device was not able to duplicate the reported issue of ecg cutting out.The unit was able to monitor ecg and respiratory rate normally.It is likely the wlan board was damaged and was preventing ecg values from being sent to the cns.Physical damage to the screen was also observed.The physical damage may have also contributed to wlan board damage.Physical damage is likely to occur as a result of mishandling.Mishandling of a device can be related to the dropping of a device, hard impacts, or improper use.Damage to the device can extend to internal components vital for operation.The root cause is likely related to physical damage due to mishandling of the device based on the physical damage observed on the unit.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: cns-6801a, model #: pu-681ra, serial #: (b)(6), device manufacturer data: 17/08/2017, unique identifier (udi) #: (b)(4), returned to nihon kohden: na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from gz-120pa to gz-120p.D2b product code: corrected the product code from drt to mhx.D4 additional device information / model #: corrected the model # from gz-120pa to gz-120p.D4 additional device information / catalog #: corrected the catalog # from gz-120pa to gz-120p.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
GZ-120P
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18397917
Report Number8030229-2023-03950
Device Sequence Number19825435
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392(21)100
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer03/01/2024
03/01/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date03/06/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; CNS
Patient SexUnknown